Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 77, NWS Melbourne, FL

December 28, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Dec 28, 2010, 2:52 PM EST for 6 counties in Florida. It took effect at Dec 29, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2010, 2:52 PM EST (19:52 UTC)
In effect from
Dec 29, 2010, 11:00 AM EST
Expired
Dec 29, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WWUS82 KMLB 281952
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EST TUE DEC 28 2010

FLZ047-054-290000-
/O.CAN.KMLB.FW.A.0064.101229T1600Z-101229T2300Z/
/O.CON.KMLB.FW.W.0076.000000T0000Z-101229T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-
252 PM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.
THE FIRE WEATHER WATCH FOR WEDNESDAY HAS BEEN CANCELLED. 

THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL
MORE HOURS OF LOW RELATIVE HUMIDITES ACROSS THE AREA THIS
AFTERNOON. LIGHT ONSHORE FLOW HAS DEVELOPED ALONG THE COAST AND
WILL CONTINUE THROUGH SUNSET.

ONSHORE FLOW WILL CONTINUE TOMORROW AFTERNOON LIMITING THE
DURATION OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE
AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ041-044>046-053-058-141-144-147-290000-
/O.UPG.KMLB.FW.A.0064.101229T1600Z-101229T2300Z/
/O.NEW.KMLB.FW.W.0077.101229T1600Z-101229T2300Z/
/O.CON.KMLB.FW.W.0076.000000T0000Z-101229T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
252 PM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL
MORE HOURS OF LOW RELATIVE HUMIDITES ACROSS THE AREA THIS
AFTERNOON. LONG DURATION OF LOW RELATIVE HUMIDITY WILL OCCUR AGAIN
ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ059-064-290000-
/O.CON.KMLB.FW.W.0076.000000T0000Z-101229T0000Z/
ST. LUCIE-MARTIN-
252 PM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL
MORE HOURS OF LOW RELATIVE HUMIDITES ACROSS THE AREA THIS
AFTERNOON. LIGHT ONSHORE FLOW HAS DEVELOPED ALONG THE COAST AND
WILL CONTINUE THROUGH SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
1 follow-up statement
273 
WWUS82 KMLB 290856
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
356 AM EST WED DEC 29 2010

FLZ047-292300-
/O.EXA.KMLB.FW.W.0077.101229T1600Z-101229T2300Z/
SOUTHERN BREVARD-
356 AM EST WED DEC 29 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL
MORE HOURS OF LOW RELATIVE HUMIDITIES ACROSS THE AREA THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ041-044>046-053-058-141-144-147-292300-
/O.CON.KMLB.FW.W.0077.101229T1600Z-101229T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
356 AM EST WED DEC 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING. 

THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL
MORE HOURS OF LOW RELATIVE HUMIDITIES ACROSS THE AREA THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

WEITLICH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 28, 2:45 PM EST, 7 minutes earlier.

Area forecast discussion, Dec 28, 2:45 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EST TUE DEC 28 2010

.DISCUSSION...

...MORE FREEZING TEMPS LATE TONIGHT-WED MORNING WITH WIDESPREAD FROST...

...WARMUP BEGINS WED AFTERNOON INTO THE NEW YEAR'S WEEKEND...

THIS AFTERNOON-WEDNESDAY...SUNNY AND DRY CONDITIONS THIS AFTERNOON
WITH TEMPERATURES 5-10 DEGREES WARMER THAN THIS TIME YESTERDAY.
ONSHORE FLOW HAS DEVELOPED SOUTH OF CAPE CANAVERAL THIS AFTERNOON AS
THE RIDGE CENTER SLOWLY SINKS SOUTH INTO THE NORTH CENTRAL GULF.

HIGH CENTER WILL DRIFT OVER THE PENINSULA TONIGHT WITH SURFACE WINDS
BECOMING VERY LIGHT TO CALM AND CLEAR SKIES PRODUCING IDEAL
CONDITIONS FOR RADIATIONAL COOLING AND WIDESPREAD FROST DEVELOPMENT.
TEMPERATURES IN MOST LOCATIONS WILL DROP TO SIMILAR LOWS AS LAST
NIGHT...THOUGH SLIGHTLY HIGHER DEWPOINTS ALONG THE TREASURE COAST
SHOULD KEEP LOWS A FEW DEGREES HIGHER.

MOST AREAS SHOULD REACH FREEZING WITH MID-UPPER 20S RURAL TO LOWER
30S METRO AREAS AND IMMEDIATE TREASURE COAST. WHILE A FEW RURAL
INTERIOR LOCATIONS MAY SEE 28F FOR SEVERAL HOURS...DURATION AND
EXTENT DO NOT LOOK LONG ENOUGH TO WARRANT CHANGING THE FREEZE
WARNING TO A HARD FREEZE. A FREEZE WARNING REMAINS IN EFFECT FOR ALL
OF EAST CENTRAL FLORIDA.

AFTER ANOTHER COLD START...TEMPERATURES WILL REBOUND NICELY ON
WEDNESDAY WITH HIGH IN THE LOW 60S ACROSS THE NORTH TO NEAR 70
ACROSS THE TREASURE COAST AND OKEECHOBEE COUNTY. WINDS WILL REMAIN
LIGHT AS HIGH MOVES OVERHEAD WITH ONSHORE FLOW DEVELOPING...ESPECIALLY
ALONG THE COAST IN THE AFTERNOON.

THU-FRI...HIGH PRESSURE JUST OFFSHORE THE SOUTHEAST STATES WILL
START TO PROVIDE A SOUTHEAST FLOW OF MUCH MORE MILD AIR. TEMPS THU
MORNING SHOULD STILL BE COOL THOUGH AS SURFACE WINDS WILL BE
LIGHT...BUT SOME BOUNDARY LAYER SOUTHEAST FLOW AND HIGH CLOUDINESS
WILL KEEP TEMPS IN THE 40S. WITH SOME CLOUD COVER THU AND A FLOW OFF
THE CHILLY ATLANTIC WATERS...HIGH TEMPS SHOULD STRUGGLE TO REACH THE
MOS VALUES (LOWER-MID 70S).

RIDGING ALOFT SHOULD LIMIT CLOUD COVER ON FRI SO WE WILL END THE
MONTH WITH AN ABOVE NORMAL TEMPERATURE DAY.  THIS WILL BE THE FIRST
TIME THIS MONTH WITH AN ABOVE NORMAL AVERAGE DAILY TEMPERATURE FOR
ORLANDO AND VERO BEACH...WHILE FOR DAYTONA BEACH AND MELBOURNE IT
WILL BE THE SECOND TIME.

SAT-TUES...(PREVIOUS DISCUSSION) HIGH PRESSURE OVER THE MID ATLANTIC
STATES WILL SHIFT EASTWARD INTO THE WEEKEND AS A COLD FRONT
APPROACHES THE EASTERN UNITED STATES. THE SOUTHERN END OF THIS FRONT
IS EXPECTED TO REACH THE FLORIDA PANHANDLE BY SATURDAY AND THEN ITS
EAST TO SOUTHEAST PROGRESS IS EXPECTED TO SLOW DOWN. THE GFS KEEPS
AN UPPER LEVEL RIDGE SOUTH OF FLORIDA WHICH KEEPS THE FRONT FROM
PENETRATING SOUTHWARD INTO CENTRAL FLORIDA. HOWEVER THE ECMWF HAS
THIS RIDGE SHIFTING WESTWARD AND ALLOWING THE FRONT TO PUSH THROUGH
THE AREA SUN NIGHT INTO MONDAY. WILL FOLLOW THE MORE PROGRESSIVE
SOLUTION OF THE ECMWF FOR NOW AS IT HAS BEEN MORE CONSISTENT AND
WILL KEEP A SLIGHT RAIN CHANCE MENTION FOR SUN NIGHT/MON. IF THE
FRONT IS ABLE TO MOVE THROUGH IT LOOKS MUCH WEAKER THAN PREVIOUS
FRONTAL SYSTEMS THAT HAVE MOVED THROUGH THE AREA...WITH ONLY A
SLIGHT COOL DOWN EXPECTED.

&&

.AVIATION...VFR.

&&

.MARINE...

TONIGHT-WEDNESDAY...HIGH CENTER MOVES OUT OF THE CENTRAL GULF OVER
THE PENINSULA TONIGHT AND WEDNESDAY KEEP WINDS LIGHT. RIDGE AXIS
ACROSS THE AREA WILL MEAN WINDS NORTH OF THE CAPE GENERALLY WNW AND
SOUTH OF THE CAPE NORTH BECOMING NE AND EAST LATE WEDNESDAY...ALL
10KTS OR LESS. SEAS 2-3FT NEARSHORE...3-4FT OFFSHORE WITH 5FT OVER
THE SOUTHERN GULF STREAM.

THU-SUN...HIGH PRESSURE JUST OFFSHORE THE SOUTHEAST COAST WILL
PROVIDE A SOUTHEAST WIND FLOW. WIND SPEEDS SHOULD BE 10-15 KNOTS
OR LESS DUE TO THE PROXIMITY OF THE HIGH PRESSURE CENTER. THE NEXT
APPROACHING FRONT IS FORECAST TO BE SLOW MOVING AND STAY NORTH OF
THE WATERS THROUGH THE WEEKEND.

&&

.FIRE WEATHER...
THIS AFTERNOON-WEDNESDAY...WEAK ONSHORE FLOW AT THE COAST HASN'T
BEEN ENOUGH TO HELP RH VALUES RECOVER AND RELATIVE HUMIDITIES REMAIN
IN THE 20S THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FOR
ALL OF EAST CENTRAL FLORIDA THROUGH 7PM. WITH RIDGE OVERHEAD
TOMORROW...BETTER ONSHORE FLOW WILL DEVELOP ACROSS BREVARD COUNTY
AND THE TREASURE COAST LIMITING DURATION OF CRITICAL RH VALUES
DURING THE AFTERNOON. HAVE HOISTED A RED FLAG WARNING FOR THE
INTERIOR...VOLUSIA AND NORTH BREVARD COASTS FOR WEDNESDAY AFTERNOON
WHERE CONDITIONS WILL REMAIN DRIER.

THU-SUN...SOUTHEAST FLOW WILL INCREASE MOISTURE...KEEPING RH
VALUES ABOVE CRITICAL LEVELS.

&&

.CLIMATE...SEVERAL SITES WILL BE IN JEOPARDY OF BREAKING THEIR
RECORD LOWS TOMORROW MORNING.

RECORD LOWS FOR WEDNESDAY 29 DEC...

DAYTONA BEACH.........27/1961
ORLANDO (MCO).........34/1961
MELBOURNE.............36/2002
VERO BEACH............34/2002

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  28  59  43  70 /   0   0   0  10
MCO  28  63  44  72 /   0   0   0  10
MLB  31  63  46  71 /   0   0   0  10
VRB  34  63  47  72 /   0   0   0  10
LEE  25  61  41  71 /   0   0   0  10
SFB  28  62  43  72 /   0   0   0  10
ORL  31  63  46  72 /   0   0   0  10
FPR  29  65  47  72 /   0   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 7 AM EST WEDNESDAY FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 11 AM EST WEDNESDAY MORNING THROUGH 6 PM EST
     WEDNESDAY EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN
     BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

SHORT TERM/AVIATION...MOSES
LONG TERM....LASCODY
Hazardous weather outlook, Dec 28, 4:28 AM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
428 AM EST TUE DEC 28 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-281500-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
428 AM EST TUE DEC 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
AFTER A CHILLY START THIS MORNING....TEMPERATURES WILL REMAIN WELL
BELOW NORMAL WITH MORE FREEZING TEMPERATURES EXPECTED OVERNIGHT INTO
EARLY WEDNESDAY. ALSO...LIGHT TO CALM WINDS WILL BRING A HIGHER
POTENTIAL FOR FROST TO BECOME WIDESPREAD EARLY WEDNESDAY MORNING.

FOLLOW ALL SAFETY PRECAUTIONS WHEN USING SPACE HEATERS. MANY HOME
FIRES OCCUR IN FLORIDA DUE TO IMPROPER USE OF PORTABLE HEATERS.
MAKE SURE TO DRESS WARMLY IF VENTURING OUTSIDE. RESIDENTS SHOULD
TAKE NECESSARY PRECAUTIONS TO PROTECT COLD SENSITIVE PLANTS. PLAN
TO KEEP SMALL PETS INDOORS OVERNIGHT.

...WIND AND SEA IMPACT...
BOATING CONDITIONS WILL GRADUALLY IMPROVE TODAY...BUT SMALL CRAFT
SHOULD EXERCISE CAUTION OVER THE OFFSHORE WATERS UNTIL SEAS SUBSIDE.

...FIRE WEATHER IMPACT...
CONTINUED DRY CONDITIONS WILL BRING AN ELEVATED FIRE CONCERN TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE POSSIBLE AGAIN ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 4:12 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.